Regularity in kinetic formulations via averaging lemmas
ESAIM: Control, Optimisation and Calculus of Variations, Volume 8  (2002), p. 761-774

We present a new class of averaging lemmas directly motivated by the question of regularity for different nonlinear equations or variational problems which admit a kinetic formulation. In particular they improve the known regularity for systems like γ=3 in isentropic gas dynamics or in some variational problems arising in thin micromagnetic films. They also allow to obtain directly the best known regularizing effect in multidimensional scalar conservation laws. The new ingredient here is to use velocity regularity for the solution to the transport equation under consideration. The method of proof is based on a decomposition of the density in Fourier space, combined with the K-method of real interpolation.

DOI : https://doi.org/10.1051/cocv:2002033
Classification:  35L65,  35B30,  35B65,  74G65,  83D30
Keywords: regularizing effects, kinetic formulation, averaging lemmas, hyperbolic equations, line-energy Ginzburg-Landau
@article{COCV_2002__8__761_0,
     author = {Jabin, Pierre-Emmanuel and Perthame, Beno\^\i t},
     title = {Regularity in kinetic formulations via averaging lemmas},
     journal = {ESAIM: Control, Optimisation and Calculus of Variations},
     publisher = {EDP-Sciences},
     volume = {8},
     year = {2002},
     pages = {761-774},
     doi = {10.1051/cocv:2002033},
     zbl = {1065.35185},
     mrnumber = {1932972},
     language = {en},
     url = {http://www.numdam.org/item/COCV_2002__8__761_0}
}
Jabin, Pierre-Emmanuel; Perthame, Benoît. Regularity in kinetic formulations via averaging lemmas. ESAIM: Control, Optimisation and Calculus of Variations, Volume 8 (2002) , pp. 761-774. doi : 10.1051/cocv:2002033. http://www.numdam.org/item/COCV_2002__8__761_0/

[1] L. Ambrosio, C. De Lellis and C. Mantegazza, Line energies for gradient vector fields in the plane. Calc. Var. Partial Differential Equations 9 (1999) 327-355. | MR 1731470 | Zbl 0960.49013

[2] J. Bergh and J. Löfström, Interpolation spaces, an introduction. Springer-Verlag, A Ser. of Comprehensive Stud. in Math. 223 (1976). | MR 482275 | Zbl 0344.46071

[3] Y. Brenier and L. Corrias, A kinetic formulation formulti-branch entropy solutions of scalar conservation laws. Ann. Inst. H. Poincaré Anal. Non Linéaire 15 (1998) 169-190. | Numdam | MR 1614638 | Zbl 0893.35068

[4] M. Bézard, Régularité L p précisée des moyennes dans les équations de transport. Bull. Soc. Math. France 122 (1994) 29-76. | Numdam | MR 1259108 | Zbl 0798.35025

[5] F. Bouchut and L. Desvillettes, Averaging lemmas without time Fourier transform and applications to discretized kineticequations. Proc. Roy. Soc. Edinburgh Ser. A 129 (1999) 19-36. | MR 1669221 | Zbl 0933.35159

[6] F. Bouchut, F. Golse and M. Pulvirenti, Kinetic equations and asymptotic theory. Gauthiers-Villars, Ser. in Appl. Math. (2000). | MR 2065070 | Zbl 0979.82048

[7] A. Desimone, R.W. Kohn, S. Müller and F. Otto, Magnetic microstructures, a paradigm of multiscale problems. Proc. of ICIAM (to appear). | Zbl 0991.82038

[8] R. Devore and G.P. Petrova, The averaging lemma. J. Amer. Math. Soc. 14 (2001) 279-296. | MR 1815213 | Zbl 1001.35079

[9] R. Diperna and P.L. Lions, Global weak solutions of Vlasov-Maxwell systems. Comm. Pure Appl. Math. 42 (1989) 729-757. | Zbl 0698.35128

[10] R. Diperna, P.L. Lions and Y. Meyer, L p regularity of velocity averages. Ann. Inst. H. Poincaré Anal. Non Linéaire 8 (1991) 271-287. | Numdam | MR 1127927 | Zbl 0763.35014

[11] P. Gérard, Microlocal defect measures. Comm. Partial Differential Equations 16 (1991) 1761-1794. | MR 1135919 | Zbl 0770.35001

[12] F. Golse, Quelques résultats de moyennisation pour les équations aux dérivées partielles. Rend. Sem. Mat. Univ. Pol. Torino, Fascicolo Speciale 1988 Hyperbolic equations (1987) 101-123. | MR 1007370 | Zbl 0679.35017

[13] F. Golse, P.L. Lions, B. Perthame and R. Sentis, Regularity of the moments of the solution of a transport equation. J. Funct. Anal. 26 (1988) 110-125. | MR 923047 | Zbl 0652.47031

[14] F. Golse, B. Perthame and R. Sentis, Un résultat de compacité pour les équations de transport et application au calcul de la limite de la valeur propre principale d'un opérateur de transport. C. R. Acad. Sci. Paris Sér. I Math. 301 (1985) 341-344. | Zbl 0591.45007

[15] S. Hwang and A. Tzavaras, Kinetic decomposition of approximate solutions to conservation laws: Applications to relaxation and diffusion-dispersion approximations, Preprint. University of Wisconsin, Madison (2001). | MR 1916562 | Zbl 1020.35054

[16] P.-E. Jabin and B. Perthame, Compactness in Ginzburg-Landau energy by kinetic averaging. Comm. Pure Appl. Math. 54 (2001) 1096-1109. | Zbl 1124.35312

[17] P.-E. Jabin, F. Otto and B. Perthame, Line-energy Ginzburg-Landau models: Zero-energy states. Ann. Sc. Norm. Sup. Pisa (to appear). | Numdam | Zbl 1072.35051

[18] J.-L. Lions and J. Peetre, Sur une classe d'espaces d'interpolation. Inst. Hautes Études Sci. Publ. Math. 19 (1964) 5-68. | Numdam | Zbl 0148.11403

[19] P.L. Lions, Régularité optimale des moyennes en vitesse. C. R. Acad. Sci. Sér. I Math. 320 (1995) 911-915. | MR 1328710 | Zbl 0827.35110

[20] P.L. Lions, B. Perthame and E. Tadmor, A kinetic formulation of multidimensional scalar conservation laws and related questions. J. Amer. Math. Soc. 7 (1994) 169-191. | MR 1201239 | Zbl 0820.35094

[21] P.L. Lions, B. Perthame and E. Tadmor, Kinetic formulation of the isentropic gas dynamics and p-systems. Comm. Math. Phys. 163 (1994) 415-431. | MR 1284790 | Zbl 0799.35151

[22] O.A. Oleĭnik, On Cauchy's problem for nonlinear equations in a class of discontinuous functions. Doklady Akad. Nauk SSSR (N.S.) 95 (1954) 451-454. | Zbl 0058.32101

[23] B. Perthame, Kinetic Formulations of conservation laws. Oxford University Press, Oxford Ser. in Math. and Its Appl. (2002). | MR 2064166 | Zbl 1030.35002

[24] B. Perthame and P.E. Souganidis, A limiting case for velocity averaging. Ann. Sci. École Norm. Sup. (4) 31 (1998) 591-598. | Numdam | MR 1634024 | Zbl 0956.45010

[25] M. Porthileiro, Compactness of velocity averages. Preprint. | Zbl 1033.35022

[26] T. Rivière and S. Serfaty, Compactness, kinetic formulation, and entropies for a problem related to micromagnetics. Preprint (2001). | MR 1974456 | Zbl 1094.35125

[27] A. Vasseur, Time regularity for the system of isentropic gas dynamics with γ=3. Comm. Partial Differential Equations 24 (1999) 1987-1997. | MR 1720782 | Zbl 0940.35169

[28] M. Westdickenberg, some new velocity averaging results. SIAM J. Math. Anal. (to appear). | MR 1897699 | Zbl 1067.35021

[29] C. Cheverry, Regularizing effects for multidimensional scalar conservation laws. Ann. Inst. H. Poincaré Anal. Non Linéaire 17 (2000) 413-472. | Numdam | MR 1782740 | Zbl 0966.35074